Alert archive / North Carolina / Small Craft Advisories in 2016

Small Craft Advisory 96, NWS Newport/Morehead City, NC

October 10, 2016

NWS Newport/Morehead City, NC issued this small craft advisory at Oct 10, 2016, 4:34 AM EDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Oct 10, 2016, 4:34 AM EDT (08:34 UTC)
Expired
Oct 16, 2016, 2:51 AM EDT
In force
6 days
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Oct 9, 7:13 PM EDT, 9 hours 21 minutes earlier.

Area forecast discussion, Oct 9, 7:13 PM EDT, 9 hours 21 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
713 PM EDT Sun Oct 9 2016

.SYNOPSIS...
Post Tropical Cyclone Matthew is forecast to continue to move
offshore tonight. Please see the latest forecast from the
National Hurricane Center on Hurricane Matthew. Cool and dry high
pressure will build in from the northwest early next week and
linger through at least mid week. A dry cold front is forecast to
move across the area Thursday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 7 pm Sun...Post Tropical Cyclone Matthew will continue to
move away from the area overnight. As a result, clouds will
continue to decrease across eastern areas late, and most
importantly winds will continue to slowly subside. We have issued
a Flood Warning until 1130 PM for the ongoing rainfall flooding
and will likely need to extend this later this evening to cover
the overnight period as many roads are still flooded and washed
out. It needs to be reiterated that travel will remain very
dangerous across portions of Eastern NC tonight despite the
improving weather conditions.

Northerly flow on the backside of the low has pulled in some much
cooler air and expect low temps to reach the mid to upper 40s
inland and upper 50s beaches.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 340 PM Sun...High pressure will continue to ridge south
into eastern NC through mid week producing clear skies and
pleasantly cool temperatures. Highs Monday will be in the middle
60s warming into the upper 60s/lower 70s Tuesday and and low to
mid 70s Wednesday. Lows inland are forecast in the low to mid 40s
Monday night and mid to upper 50s Tuesday and Wednesday nights
with coastal lows mid 50s Monday night warming into the mid 60s
Tuesday and Wednesday nights. The models still indicate a chance
of an isolated coastal shower Tuesday and Wednesday but have
backed off on this in the forecast with lack of support aloft and
very limited available moisture.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 340 PM Sun...Still looking at a predominately dry forecast
through the period. A dry cold front is forecast to move across
the area Thursday followed by high pressure Friday into the
weekend. Temperatures should be close to seasonal norms.

&&

.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday/...
As of 7 PM Sunday...North winds on the back side of exiting Post
Tropical Cyclone Matthew will remain around 10 KT overnight. Dry
air airmass overnight and combined with low level mixing will
preclude any fog formation overnight despite wet ground. Diurnal
heating Monday will lead to winds gusts around 20 KT.

Long Term /Monday night through Friday/...
As of 1205 PM Sun...VFR conditions are expected through the
period with dry high pressure extending into the area from the
north.

&&

.MARINE...
Short Term /through Monday/...
As of 7 PM Sun...Dangerous boating conditions are expected to
continue through Monday. Main concern next 24-36 hours will be
Gale Force winds produced by the gradient between Post Tropical
Cyclone Matthew moving away offshore and high pressure building
south into the waters. These strong winds are forecast to diminish
to 15 to 25 KT late Monday. Seas around 20 FT tonight should
subside to 5 to 10 FT by Monday evening.

Long Term /Monday night through Friday/...
As of 340 PM Sun...Rough boating conditions likely to persist
through late week as strong to moderate N/NE flow continues over
the waters. 15 to 25 KT winds Monday night are forecast to
slightly diminish to 10 to 20 KT Tuesday through Friday. Seas are
forecast to remain AOA 6 FT through the period.

&&

.HYDROLOGY...
As of 340 PM SUN...The heavy rain has ended across E NC and
therefore the flash flood threat has ended as well. The threat now
transitions to major river flooding with many rivers expected to
reach major flood stage this week. The major rivers will remain
in flood through at least next weekend.

Storm surge flooding will be a concern tonight and Monday around
the times of high tide as strong northerly winds in wake of
Matthew have developed and will lead to 2 to 4 foot above ground
inundation for vulnerable locations.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Warning until 4 AM EDT Monday for NCZ103-104.
     Beach Hazards Statement through Monday evening for NCZ095-103-
     104.
     High Surf Advisory until 6 AM EDT Tuesday for NCZ103.
     Wind Advisory until 11 AM EDT Monday for NCZ095-103-104.
     High Surf Advisory until 4 PM EDT Monday for NCZ095-104.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ098.
MARINE...Small Craft Advisory until 4 AM EDT Monday for AMZ131-136-137.
     Gale Warning until 6 AM EDT Monday for AMZ130-135.
     Gale Warning until 11 AM EDT Monday for AMZ150-152-154.
     Gale Warning until 8 AM EDT Monday for AMZ156-158.

&&

SYNOPSIS...JME
NEAR TERM...HSA/JME
SHORT TERM...JME
LONG TERM...JME/CQD
AVIATION...HSA/JME/CQD
MARINE...HSA/JME/CQD
HYDROLOGY...MHX
Hazardous weather outlook, Oct 9, 5:00 AM EDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
500 AM EDT SUN OCT 9 2016

NCZ103-100900-
OUTER BANKS DARE-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-100900-
OUTER BANKS HYDE-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-100900-
CARTERET-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-094-100900-
CRAVEN-PAMLICO-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-100900-
ONSLOW-
500 AM EDT SUN OCT 9 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>046-079>081-090>092-100900-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-
LENOIR-JONES-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-100900-
MAINLAND DARE-
500 AM EDT SUN OCT 9 2016

...TROPICAL STORM WARNING IN EFFECT...
...HURRICANE WATCH IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE WATCH.
   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 4:15 AM EDTCoastal Flood WarningMHX11 hr
Oct 10, 4:53 PM EDTCoastal Flood AdvisoryMHXBeaufort, Hyde, Pamlico18 hr

Nearby

Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.